MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram via access in the left groin, the tip of a flexor high-flex ansel guiding sheath separated upon removal of the device.Unknown wire guides, a balloon, and a stent were also used during the procedure.The complaint device had been in place for fort-five to sixty minutes.Resistance was not reported.An unknown wire was in the lumen of the sheath at the time of device removal and separation; however, the dilator was not reinserted prior to removal of the sheath.All pieces of the sheath were pulled out and the patient was stable.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an angiogram via access in the left groin, the tip of a flexor high-flex ansel guiding sheath separated upon removal of the device.Unknown wire guides, a balloon, and a stent were also used during the procedure.The complaint device had been in place for fort-five to sixty minutes.Resistance was not reported.An unknown wire was in the lumen of the sheath at the time of device removal and separation; however, the dilator was not reinserted prior to removal of the sheath.All pieces of the sheath were pulled out and the patient was stable.Investigation ¿ evaluation: a visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, and manufacturing instructions.The complainant returned the complaint device to cook for investigation.Physical examination of the returned device showed: one used sheath was received.An 8.1 cm section of the distal end was separated, separating at the proximal bond.The separated segment was attached by a piece of elongated coil.No additional damage was noted.As a far was previously opened resulting in a recall, and a capa and scar are currently opened to address this issue, the device will be confirmed as manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal form package, inspect the product to ensure no damage has occurred.¿ a capa and scar are currently open and ongoing in relation to this failure mode.Cook concluded that a manufacturing issue contributed to this event.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11331779
Report Number1820334-2021-00338
Device Sequence Number3754210
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)230805(10)13348998
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number13348998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1